Hi Screenyname, I thought I'd chip in just in case you're still watching this thread. I am with you 100% on this; it happened to me too, and it happens to others. Why is there no outcry-? Well what do I do? Doctors tend not to even believe us, though as you have shown, awareness is slowly increasing. People need to be warned of the potential dangers of these medications before they take them.
The initial sexual dysfunction I experienced on the SSRI was alleviated with the herbs ginkgo biloba and ashwagandha, which I still take now, 6 years later. They are believed to be safe for long-term use and do not overstimulate the body (as other herbs such as ginseng or yohimbe may). Unfortunately, when I discontinued the SSRI even those were little help and I experienced full genital anesthesia, which persisted for months. Slowly, very slowly, I got some sensation back, and I think this may have partly been due to a good supplement regime which includes krill oil, vitamin C, and B vitamins.
I believe the initial depression I had was caused by chronic fatigue and I have spent the past several years trying to treat this. I have found that whenever my body is under stress, the genital anesthesia returns, for example when discontinuing meds (no more antidepressants though) and various supplements that weren't working for me. I am going through this again right now, which is particularly upsetting because I had just made efforts to regain intimacy with my husband. I just started taking a small niacin supplement which appears to hold some promise, and I have ordered cordyceps, which is also supposed to support the adrenals and help with sexual functioning.
With a good diet and supplement regime, I believe it should be possible for many of us with this distressing problem to eventually heal. I know how frustrating and dehumanising it can be, especially when our doctors dismiss us as anomalies. Best of luck on your journey xView Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.